Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 276, NWS Shreveport, LA

October 31, 2005Cass County, Morris County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 31, 2005, 1:04 PM CST for Cass County, Morris County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2005, 1:04 PM CST (19:04 UTC)
Expired
Oct 31, 2005, 1:30 PM CST
In force
26 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Cass County, TX, Morris County, TX

The radar

The Shreveport radar (KSHV), 97 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 11:25 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 11:38 AM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Oct 31, 11:38 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1138 AM CST MON OCT 31 2005

.UPDATE...

WILL DO A QUICK UPDATE FOR CONVECTIVE WATCH. SEE SWOMCD FOR
FURTHER DETAILS.  UPDATES OUT SHORTLY.

&&

.PREV DISCUSSION... (ISSUED 1000 AM CST MON OCT 31 2005)

DISCUSSION...

CURRENT SURFACE OBS/AREA RADARS COINCIDE NICELY W/CURRENT GRIDS.
NO UPDATE.

PREV DISCUSSION... (ISSUED 440 AM CST MON OCT 31 2005)

DISCUSSION...

A COLD FRONT CURRENTLY MOVING THROUGH OKLAHOMA AND JUST NORTHWEST
OF A TUL...OKC...FSI LINE...WILL CONTINUE ITS PROGRESSION TO THE
SE APPROACHING THE AREA AROUND NOON. MOISTURE IS CONTINUING TO
INCREASE AHEAD OF THIS FRONT...AND REGIONAL RADARS ARE SHOWING
SOME WIDELY SCATTERED SHOWERS AND AND ISOLATED THUNDERSTORMS
ACROSS NORTH TEXAS AND SOUTHEAST OKLAHOMA THIS MORNING. THIS
ACTIVITY WILL LIKELY INCREASE WITH TIME...SO THERE WILL BE A
CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY AHEAD OF THE
FRONT...ESPECIALLY IN NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. THE
STRONGEST LIFT WILL NEAR THE FRONTAL BOUNDARY...SO LOOK FOR A
SQUALL LINE TO MOVE ACROSS THE AREA THIS AFTERNOON...AND THIS IS
WHERE WE WILL LIKELY SEE THE STRONGEST AND POSSIBLE SEVERE
THUNDERSTORMS. FRONT SHOULD BE THROUGH THE AREA BY 12Z TUESDAY
MORNING...WITH RAIN ENDING ACROSS MOST OF THE AREA...HOWEVER I DID
HOLD A CHANCE OF SHOWERS IN ACROSS PARTS OF NORTHEAST LOUISIANA
AND SOUTHERN ARKANSAS. FOR TEMPS I WENT SLIGHTLY ABOVE GUIDANCE IN
THE FIRST PERIOD...BUT STAYED CLOSE IN THE SECOND THROUGH FOURTH
PERIODS.

ELEVEN

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/44
Hazardous weather outlook, Oct 31, 12:00 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON OCT 31 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST MON OCT 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE AREA THIS AFTERNOON AND TONIGHT.  SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE DEVELOPING AHEAD OF THE FRONT THIS
AFTERNOON...BUT LOOK FOR A SQUALL LINE TO DEVELOP ALONG THE FRONTAL
BOUNDARY...AND MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING.  A
FEW THUNDERSTORMS WITHIN THE SQUALL LINE IN NORTHEAST TEXAS MAY
BECOME SEVERE THIS AFTERNOON AND EVENING...PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT...AT THIS
TIME.

44

In the hours before

Local storm report, Oct 31, 1:01 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
101 PM CST MON OCT 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     TSTM WND DMG     12 W MAUD               33.33N 94.55W
10/31/2005                   BOWIE              TX   PUBLIC

            TREE DAMAGE REPORTED BETWEEN THE BASSETT AND SILOAM
            COMMUNITIES ALONG US HIGHWAY 67.

&&

CROSS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 12:54 PM CSTSevere Thunderstorm WarningSHVBowie36 min
Oct 31, 1:10 PM CSTSevere Thunderstorm WarningSHVMarion, Upshur50 min
Oct 31, 2:40 PM CSTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk52 min
Oct 31, 1:46 PM CSTSevere Thunderstorm WarningSHVCaddo44 min
Oct 31, 2:57 PM CSTSevere Thunderstorm WarningSHVBossier33 min
Oct 31, 1:14 PM CSTSevere Thunderstorm WarningSHVLittle River, Miller61 min
Oct 31, 1:31 PM CSTSevere Thunderstorm WarningSHVHempstead44 min
Oct 31, 1:40 PM CSTSevere Thunderstorm WarningSHVLafayette65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.